MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR
Model Number BSM-6501A
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) was flashing and spontaneously rebooting.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) was flashing and spontaneously rebooting.Bme tested the bsm with a simulator, which ran for about 2 minutes and then proceeded to error out.They swapped out the bsm with another unit to continue patient monitoring.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6, b6, b7 attempt # 1: 05/11/2023 emailed biomed for patient information and the concomitant medical device : biomed was able to provide the device used with the bsm, but replied "unknown" for the patient information.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: bsm-1700.Model #: bsm-1733a.Serial #: (b)(6).Device manufacturer data: 12/07/2019.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) was flashing and spontaneously rebooting.Bme tested the bsm with a simulator, which ran for about 2 minutes and then proceeded to error out.They swapped out the bsm with another unit to continue patient monitoring.No patient harm was reported.Investigation summary: primary issue: (startup/spontaneous boot looping): we were unable to confirm or duplicate the reported issue during evaluation of the device.However, we confirmed the secondary issue can lead to spontaneous boot looping issues.When fatal error messages are displayed, they are typically a result of startup software issues (due to possible software corruption) and/or device system startup failures.When fatal errors occur, during start up, the device is automatically put into diagnostic check mode, and can cause the device to spontaneously boot loop, as reported.Secondary issue: (fatal error messages): we confirmed the error messages within the historical log files of the device, which were due to an issue with the main computer board, likely attributed to an unexpected/improper shutdown (due to a power issue, or sudden surge in power leading to corruption) and/or a user related error (such as improper/ungraceful shutdown), leading to corruption, which can cause software issues and damage to the sensitive computer board components.When these issues occur, it can result in startup issues, including spontaneous boot looping issues, as reported.Minor cosmetic damage was found during evaluation of the device on the touchscreen, likely due to customer mishandling and/or customer abuse, during use and/or transit of the device.The minor cosmetic damage did not affect the functionality of the device.The device passed all post-repair, stress testing and inspection, per the operator's/service manual and completed 24 (twenty-four) hours of extended testing, operating and meeting specifications in all areas.This was the only similar issue for this device in the past (3) three years, indicating this was an isolated incident.A review of the complaint history does not reveal any significant trends that would warrant any further corrective action.The following fields contain no information (ni), as an attempt to obtain information was made, but not provided: a2 - a6 b6 b7 attempt # 1: 05/11/2023 emailed the bme for patient information and the concomitant medical device information : biomed was able to provide the device used with the bsm, but replied "unknown" for the patient information.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: bsm-1700 model #: bsm-1733a serial #: 06358 device manufacturer data: 12/07/2019 unique identifier (udi) #: 04931921111833 returned to nihon kohden: na additional information: b4 date of this report d9 device available for evaluation? g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes h10 additional manufacturer narrative.

Brand Name
BSM-6501A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16965626
Report Number8030229-2023-03563
Device Sequence Number17453992
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public04931921103548
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-6501A
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-1700; BSM-1700
Patient SexUnknown